Hmm...for several weeks I'd been working around and fighting some very dry skin and itchy patches on lower front neck and under/on earlobes.
Now for the past few days the front of my neck looks like there's a sunburn. While it is true that I'm on Doxy for my face, I truly do not think that only my neck has burnt. Some times it's worse than others. The itching really kicks in if any perspiring occurs in the area of neck rings. Although I cleanse it carefully and slather moisturizer on it, it still woke me up with the itching because I sweat while sleeping.
An allergy did come to mind, although whether from contact or food I don't know. Except that one would think that if it were allergies that it would be more systemic and not localized to the neck only.
Can't blame it all on the thyroid med since was there to a much lesser degree (reddish and small itchy patches) before beginning the compounded dessicated thyroid med. Have taken Doxy before without any reaction. Have added whey protein powder to my diet to ingest a much better amount of protein my body should have due to the level of physical activity I perform since I'm just not able to eat enough to get the needed protein. No known allerges to any of this. I do realize that bodies change all the time and allergies can show.
A month or so ago the massage therapist did some work on my neck front as I told him it was bothersome and a bit of an ache. Seemed to have been out of line as it immediately felt better when he massaged the muscles and it went back into normal posture.
Seeing both massage therapist and chiro this evening so we'll see what they suggest.
I'm not sure what would cause that rash. I have something similar on my neck and upper chest, but mine is sun damage. It does get pretty itchy when I sweat. I find that baby powder helps a lot to keep my skin dry.
You might want to see a dermatologist to find out for sure what's causing it.
Thanks for the response. Likely not sun damage for me since I avoid the sun a lot. I was born a redhead so I do burn easily and can do so even in the shade. Hair color has changed several times in life and that's without a bottle too!
If it doesn't go away soon-ish will follow up on it. At times seems like prickly heat in that patchy look and at others is entirely filled in without that splotchy or patchy look.
I just read today that high phosphate levels in the blood give an itchy rash in isolated areas. Perhaps you could ask to be checked. It often indicates low calcium levels by having high phosphate levels. Also excess Vit D can give itchiness too. I only found that out today too! So check the label of your whey protein powder then look up the recommended daily dose for an adult. Maybe that is what is causing it!
harrumph. put up my hair and the front of the neck seems better. however, where the pony tail touched the back neck it broke out in a rash and rather quickly. oh well, at least am seeing the Chiro this evening. he'll tell me if I should see MD or not.
sleeping with the a/c set at 70 and the ceiling fan going permitted me to not get sweaty which in turn meant didn't wake up itching badly. nor was it red so will see how it goes today. chiro wants me to call my MD which will do later today. can't tell anything about the spot on back of the neck since I can't see it myself.
i know that adult allergies can suddenly appear from things we've used or exposed ourselves to our entire lives...but milk? oy vey if this IS the culprit, just kill me now!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.